Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Shreveport, LA

April 15, 20114 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2011, 7:26 AM CDT for 4 parishes in Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 7:26 AM CDT (12:26 UTC)
Expired
Apr 15, 2011, 8:30 AM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:19 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS54 KSHV 151226
SVRSHV
LAC021-043-059-127-151330-
/O.NEW.KSHV.SV.W.0071.110415T1226Z-110415T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  NORTH CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 830 AM CDT

* AT 725 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 23
  MILES SOUTHWEST OF OLLA...OR 12 MILES SOUTH OF WINNFIELD...AND
  MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIDWAY...JENA...CLARKS AND GRAYSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3210 9187 3209 9191 3199 9188 3193 9189
      3192 9200 3170 9200 3164 9263 3180 9272
      3221 9197 3219 9196 3218 9190 3214 9186
TIME...MOT...LOC 1226Z 245DEG 36KT 3176 9258

$$

ELEVEN
1 follow-up statement
629 
WWUS54 KSHV 151304
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 AM CDT FRI APR 15 2011

LAC043-127-151313-
/O.CAN.KSHV.SV.W.0071.000000T0000Z-110415T1330Z/
WINN LA-GRANT LA-
804 AM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND WINN PARISHES IS
CANCELLED...

LAT...LON 3210 9187 3209 9191 3199 9188 3193 9189
      3192 9200 3170 9200 3175 9234 3193 9231
      3221 9197 3219 9196 3218 9190 3214 9186
TIME...MOT...LOC 1303Z 245DEG 36KT 3186 9219

$$

LAC021-059-151330-
/O.CON.KSHV.SV.W.0071.000000T0000Z-110415T1330Z/
CALDWELL LA-LA SALLE LA-
804 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LA SALLE AND CALDWELL PARISHES...

AT 800 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR OLLA...OR 20 MILES SOUTHWEST OF
COLUMBIA...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURLINGTON...SPAULDING...KELLY...CLARKS AND GRAYSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3210 9187 3209 9191 3199 9188 3193 9189
      3192 9200 3170 9200 3175 9234 3193 9231
      3221 9197 3219 9196 3218 9190 3214 9186
TIME...MOT...LOC 1303Z 245DEG 36KT 3186 9219

$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:07 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 15, 5:07 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT FRI APR 15 2011

.DISCUSSION...
WEST AND SOUTHWEST WINDS ARE SHIFTING TO NORTHWEST OVER THE FAR
WESTERN COUNTIES OF THE CWA WITH THE COLD FRONT NOW THROUGH TYLER.
WE STILL HAVE SLIGHT CHANCE WORDING AHEAD OF THIS BOUNDARY...BUT
BY FAR...MOST OF THE THUNDERSTORM ACTIVITY CONTINUES WELL AHEAD OF
THE FRONT. WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS DEEP EAST TEXAS CROSS INTO TOLEDO BEND COUNTRY MUCH THE
SAME...WHILE THE OVERNIGHT LINE OF THUNDERSTORMS NOW STRETCHES
FROM NEAR COUSHATTA...TO RUSTON...TO FARMERVILLE.

SEVERAL COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH 139. THE
TORNADO WATCH REMAINS GENERALLY ALONG AND AHEAD OF THE LINE OF
THUNDERSTORM ACTIVITY STILL LINGERING OVER MUCH OF LOUISIANA WITH
A CURRENT SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA.

SKIES WILL BE CLEARING OUT QUICKLY AND WINDS WILL BE PICKING UP BY
MID MORNING. STILL THE LAKE WIND ADVISORY IS IN EFFECT FOR THE
ENTIRE AREA THROUGH TODAY. AS WELL AS THE FIRE DANGER
STATEMENTS...ALTHOUGH THE RAIN THIS MORNING SHOULD HELP CURTAIL
THIS THREAT FOR SOME. WE ARE PRETTY CLOSE TO MAV/MEX GUIDANCE FOR
SHORT AND LONG TERM PICTURE. AFTER A NICE COOL WEEKEND NEXT WEEK
STILL LOOKS TO OFFER MORE RAIN FOR MANY LOCALES. /24/

&&

.AVIATION...
TSTMS...AS OF 08Z...CURRENTLY OCCURRING ALONG A ELD...SHV...OCH
LINE...MOVING EAST. BEHIND THE LINE OF STORMS...CONDITIONS VFR.
AHEAD OF THE LINE...STRONG SOUTHERLY LOW LEVEL WIND WILL BRING MVFR
CIGS. THE CONVECTION WILL REACH A MLU TO LFK LINE BY 12Z AND SHOULD
BE WELL EAST OF THE AREA BY 15Z. WESTERLY WIND WILL INCREASE AFTER
15Z...REACHING 20 KTS WITH GUST TO 30 KTS...CONTINUING UNTIL 16/00Z.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  46  72  47  80 /  10  10  10  10  10
MLU  79  46  72  46  79 /  40  10  10  10  10
DEQ  68  41  69  39  78 /  10  10  10  10  10
TXK  73  46  69  46  76 /  10  10  10  10  10
ELD  74  44  70  43  77 /  20  10  10  10  10
TYR  74  44  74  47  81 /  10  10  10  10  10
GGG  75  45  73  44  81 /  10  10  10  10  10
LFK  81  44  77  45  82 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ124>126-136>138-149>153-165>167.

&&

24/14
Hazardous weather outlook, Apr 15, 6:42 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT FRI APR 15 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-161145-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
642 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL
LOUISIANA...FOR MUCH OF DEEP EAST TEXAS AND ALL OF NORTHEAST
TEXAS...AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...
A STRONG COLD FRONT WILL BRING GUSTY WEST AND NORTHWEST WINDS BY
MID MORNING WHICH WILL CONTINUE INTO THE EARLY EVENING. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AFTER A NICE AND COOL WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS
WILL BE DURING EARLY AND MIDDLE PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

LAZ013-014-017>022-TXZ167-161145-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-SABINE TX-
642 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND
NORTH CENTRAL LOUISIANA AND FOR A PORTION OF DEEP EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTHEAST
THIS MORNING. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE
HAIL...DAMAGING WINDS OR EVEN AN ISOLATED TORNADO. THE COLD FRONT
WILL PUSH ACROSS THE AREA LATE THIS MORNING AND BEGIN TO GUST THE
WINDS OUT OF THE NORTHWEST TO BETTER THAN 30 MPH AT TIMES THIS
AFTERNOON. THE WINDS WILL SUBSIDE AFTER SUNSET.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AFTER A NICE AND COOL WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS
WILL BE DURING EARLY AND MIDDLE PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

REACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Apr 15, 3:52 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT FRI APR 15 2011

LAZ002>004-012-150945-
BIENVILLE-BOSSIER-CLAIBORNE-WEBSTER-
352 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     BOSSIER...WEBSTER...CLAIBORNE AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     DUBBERLY...GIBSLAND...HEFLIN...RINGGOLD AND SIBLEY...

AT 345 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES SOUTH OF HAUGHTON...OR 14
MILES SOUTHEAST OF BOSSIER CITY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Apr 15, 4:35 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     EL DORADO               33.22N 92.66W
04/15/2011                   UNION              AR   LAW ENFORCEMENT

            REPORTS OF SOME TREES DOWN ACROSS THE COUNTY.

&&

20
Local storm report, Apr 15, 4:42 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             TEXARKANA               33.45N 94.02W
04/15/2011  M1.75 INCH       MILLER             AR   BROADCAST MEDIA

0135 AM     HAIL             HOPE                    33.67N 93.59W
04/15/2011  M1.75 INCH       HEMPSTEAD          AR   BROADCAST MEDIA

&&

20
Local storm report, Apr 15, 5:29 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     TSTM WND DMG     5 S FARMERVILLE         32.70N 92.40W
04/15/2011                   UNION              LA   LAW ENFORCEMENT

            TREE REPORTED DOWN NEAR THE TOWN OF FARMERVILLE.

&&

20
Local storm report, Apr 15, 6:34 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             MONROE                  32.51N 92.08W
04/15/2011  E0.75 INCH       OUACHITA           LA   LAW ENFORCEMENT

            ULM POLICE REPORT HAIL AS NEAR DIME SIZE.

&&

20
Local storm report, Apr 15, 7:25 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             MONROE                  32.51N 92.08W
04/15/2011  E1.00 INCH       OUACHITA           LA   LAW ENFORCEMENT

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 12:30 AM CDTSevere Thunderstorm WarningSHVCaddo60 min
Apr 15, 1:35 AM CDTSevere Thunderstorm WarningSHVCaddo40 min
Apr 15, 2:07 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster53 min
Apr 15, 2:46 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Lincoln, Union and 1 more59 min
Apr 15, 3:37 AM CDTSevere Thunderstorm WarningSHVCaddo, De Soto38 min
Apr 15, 3:41 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union64 min
Apr 15, 3:58 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster47 min
Apr 15, 4:43 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union62 min
Apr 15, 6:13 AM CDTSevere Thunderstorm WarningSHVOuachita32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.